Hepatitis E infection with a benign course during vedolizumab treatment for Crohn's disease: A case report: Hepatitis E during vedolizumab therapy in IBD

R. L. Goetgebuer*, G. M.C. Masclee, A. A. van der Eijk, C. J. van der Woude, R. A. de Man, A. C. de Vries

*Corresponding author for this work

Research output: Contribution to journalArticleAcademicpeer-review

3 Downloads (Pure)

Abstract

We present a 49 year old female patient with Crohn's disease (CD) in remission on vedolizumab therapy who experienced a symptomatic, though benign, course of acute hepatitis E. Routine blood tests showed substantial elevation of liver enzymes and polymerase chain reaction (PCR) testing confirmed hepatitis E virus (HEV) infection. Vedolizumab therapy was paused, liver enzymes improved three weeks after infection and normalized after six months. The patient recovered completely from mild symptoms. This case shows that hepatitis E is a potential cause of acute hepatitis during vedolizumab therapy, and in this case the infection has run a benign course.

Original languageEnglish
Article number101948
JournalClinics and Research in Hepatology and Gastroenterology
Volume46
Issue number7
DOIs
Publication statusPublished - 1 Aug 2022

Bibliographical note

Acknowledgements: We would like to thank the patient of this case report. She gave us permission to write down her disease course and she was very helpful in sharing her patient history. We did not receive any funding for this study. We would like to thank Kabir Paul Ravindra for checking English grammar and syntax.

Publisher Copyright: © 2022 The Author(s)

Fingerprint

Dive into the research topics of 'Hepatitis E infection with a benign course during vedolizumab treatment for Crohn's disease: A case report: Hepatitis E during vedolizumab therapy in IBD'. Together they form a unique fingerprint.

Cite this